MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43773
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
When pinned and pulled, the stent flowered out, but the last 1 cm of the stent would not exit out.The device was completely pulled back to the hub.The stent should have completely deployed at this point.The user pulled the whole deployment system back to deploy stent in target site.This occurred with every stent used in this case: pr357037 ¿ g43773, lot number: c1753166, pr357039 ¿ g43773, lot number: c1794186, pr357040 ¿ g43773, lot number: c1633402, pr357041 ¿ g36048, lot number: c1778086, pr357042 ¿ g36048, lot number: c1810418.Did any unintended section of the device remain inside the patient¿s body? no.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.Did the product cause or contribute to the need for additional procedures? no.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? na.At what stage of the procedure did the complaint occur? stent placement details of access sheath used (name, fr size, length)? 5 fr terumo slender sheath did the patient require any additional procedures as a result of this event? no.What intervention (if any) was required? none.As per answers to additional questions on 17-jun-2022: 1.Are images of the device or procedure available? n/a, yes, no- no.2.What was the target location for the stent?- sfa.3.Was the device used percutaneously? n/a, yes, no- yes.4.Was the product inspected for kinks or damage before use? n/a, yes, no- yes.5.Was the device flushed through both flushing port before the procedure, as per ifu? n/a, yes, no.6.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no- yes.7.Was post-dilation performed after the placement of the stent? n/a, yes, no- yes.8.Details of the wire guide used (name, diameter, hydrophilic)?- info not available.9.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? n/a, tortuous, calcified, altered- calcified.10.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no- yes.11.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no- no.12.How did the physician deal with this resistance?- n/a.13.Was the approach ipsilateral or contralateral? n/a, ipsilateral, contralateral- contralateral.If contralateral, was the bifurcation angle steep? n/a, yes, no- no.14.Did the tip of the delivery system cross the target location? n/a, yes, no- yes.15.Was the delivery system tracked around a tight angle in the patient anatomy? n/a, yes, no- no.16.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no- no.17.Was the handle pulled towards the hub during deployment? n/a, yes, no- not sure.18.Was the delivery system pushed during deployment? n/a, yes, no- not sure.19.Was the stent deployed smoothly / without resistance? n/a, yes, no- no.If no, please detail any difficulty experienced during deployment: the doctor pin and pulled the delivery system until it was hubbed, but the stent wouldn¿t come off the delivery system.The doctor had to ¿shake¿ the deliver system to get the stent to come off.20.What artery was the stent placed in?- sfa.21.Was the stent fully deployed from the delivery system prior to removal of the delivery system? n/a, yes, no- yes.22.Did the patient have any pre-existing conditions? n/a, yes, no- no.23.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no- no.Off label use confirmed on 17-jun-2022 for intended placement in sfa.
 
Additional Manufacturer Narrative
Pma/510(k) #p050017/s002 and s003.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation the ziv5-18-125-6-80 device of lot number c1633402 involved in this complaint was returned for evaluation, with the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 30 may 2022.On evaluation of the device, it was observed that the red safety lock was not returned, the outer sheath was separated from the handle, the delivery system manually deployed, and no stent was returned.The device flushed with no issue and a 0.018inch wire guide passed through was no issue.Document review prior to distribution ziv5 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for ziv5-18-125-6-80 of lot number c1633402 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1633402.It should be noted that the instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.There is evidence to suggest the user did not follow the ifu.From the additional questions answered, it was ascertained that the physician placed the stent into the sfa for which it is not intended.Root cause review a definitive root cause of off label use was determined from the available information.The ifu0043 states that the device is intended for use in the iliac arteries but from the information given, it was revealed that the physician had used the device in the sfa artery.Summary the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND
holstein campus kiel
arnold- keller str- 3
limerick
Manufacturer Contact
sinead o'leary
holstein campus kiel
arnold- keller str- 3
limerick 
MDR Report Key15257546
Report Number3001845648-2022-00549
Device Sequence Number5811754
Product Code NIO
UDI-Device Identifier10827002437736
UDI-Public(01)10827002437736(17)220723(10)C1633402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2022
Device Model NumberG43773
Device Catalogue NumberZIV5-18-125-6-80
Device Lot NumberC1633402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/14/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown